.today is my first day. yes I know its not a big deal but holy crap.. im nervous, i didnt think this was a problem until i suddenly couldnt stop or i would get really sick. i put the pills catorgized at a certain amount and decreasing every week. so far its like 2 in the day, 3 at night (I am going to see how 3 does this night, if i get sick, ill take another one) i usually take like 17 or so of the 50mg at night... ) and i do that for a week and then i decrease that number every week. im thinking 2 will last me and keep me from withdrawals in the day time, ironically i dont really get sick during the day, but i honestly dont like getting high in the day time. its mostly at night after work and the house is peaceful. last night i took 6 pills and slept fine (didnt really get high) but i woke up in sweat. and felt icky during the day so i took two today and its 4pm now and i feel fine. so i know my body doesnt need a whole lot to not feel the withdrawals too much... im ranting i know, but this is the only place i really have. this is a huge secret and i want to keep it that way. anyway, any suggestions to any herbal teas or "what not to eat or drink" during tapering down dosages? i am very committed into stopping. these are my last amount of pills so i have no choice, im going to get clean either way as i have no "drug dealers", so either way im doing it, and i rather feel less pain then more. :/ any suggestions would be awsome
29 Oct 2011
First of all... you have my sympathies. Tramadol was prescribed to me for chronic headaches and migraines. I did not "abuse" this drug. I took 4 50 mg tablets a day. By the end of the first month, i realized something was wrong. While the drug did help my headaches, the minute I ran out of a refill, I started to get horrible symptoms. I tried to fool myself that it was not the drug but I knew. At that point, I was embarrassed and went back for my refill simply to ease the symptoms of withdrawal. What are these symptoms? Restless leg syndrome but all over your body. Flu like feelings. I could not keep still. I could not sleep. I could not function. I'd experience terrible mood swings. i was exhausted all the time. When I would take another pill, these symptoms would go away. When i finally went back to my doctor, he informed me that Tramadol was "the least addictive painkiller" out there and he would only prescribe me more. I didn't know what to do.
I tried to stop cold turkey (after just one month) and could not sleep for two weeks. I could have ripped the heads of kittens at this point. My only option. Go back on the pills. The more I took the pills, the less effect they had for my pain. I found I needed more and more and would run out of refills before my 30 days were up and have to go through a few days of withdrawal before getting my pills again. that was all I could concentrate on. I am not someone who has an addictive personality. I never considered myself as a drug seeker. I just could not STAND the withdrawals. Anyone who says that you can do this on your own by tapering and that the withdrawals will only last a few weeks are incorrect. At least in MY case. You might be made of stronger stuff than i am. After a year, I thought maybe I was going crazy. I tried everything but kept being told that I should not be addicted to these pills and that not many people found them addictive. This is a load of bull @#$#. I finally sought help from a pain specialist. he told me that he had more patients who accidentally got addicted to this drug than anyone ... and that heroine addicts had confided they found Tramadol harder to quit than heroine. He suggested subxone. I said no. I did not want to trade one addiction for another and asked for a lesser pain killer which he prescribed. It took nearly a year to feel normal again. I don't want to sound doom and gloom but I'd suggest getting help from a pain specialist and be totally upfront with your problem. Explain your situation. Nobody means to get addicted to a drug and many of us have been misled by the "less addictive" effects of tramadol. You can get through this but don't do it cold turkey. Even tapering is tough because you are going through a very prolonged withdrawal. Please... please see a specialist for addiction. you are not alone. this drug should not ever be prescribed unless a patient is willing to be on it for life. herbs, caffeine, exercise etc... I tried them all but it was only seeing a pain specialist and getting support from him that finally helped me. You'll kick this. I promise. if I could, anyone could because this drug ruled my life for well over a year. Please let me know how you are doing. i understand. Do not be ashamed. You've done nothing wrong. This is a highly addictive drug and one that has unbearable withdrawal symptoms unless you are being helped by an informed professional.
29 Oct 2011
Hi, sorry i am late seeing your question... Yes, you have my sympathies also. I was prescribed them about 3 years ago for back pain, and got addicted pretty quickly. At my worst i was taking 1000mg a day and it was the first thing i thought about in the morning and the last thing i thought about at night. I would wake up and first thing take 200mg just to get me prepared for the day. Anyway, long story short, i got off them eventually, and i know how very hard it is! Ok some suggestions... L-Tyrosine is a great natural remedy which helps your brain function and help you to focus better without the tramadol - you do need to allow them to get in to your system and this should take about 3 - 4 weeks, so i'm not sure if you think they would be beneficial for you? How are you sleeping generally? Melatonin are good for sleeping, melatonin occurs naturally in our bodies so it isn't another chemical, but do be sensible with them as they are pretty potent.
Eating as healthily as you can in the meantime will help alot! Lots of fresh veg and fruit, etc, but not too strict, don't undereat. Try to stay hydrated as well, and no caffeine after mid afternoon. Take a walk everyday (if possible). You will benefit from the endorphins, produced by exercising, and the vitamin D which is produced in our body in response to sun rays. Even if it isn't that sunny outside, the rays can penetrate the clouds quite easily. Try to focus on something to keep you thinking of the tramadol all the time and the way you are feeling... reading/studying, getting involved with a site like this(!), starting a new hobby, like making your own Christmas cards this year? Try to stay strong and continue tapering, it sounds as though you have already got really far which is great! If you ever want to talk i'm here! Good luck.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... trying to wean her off of morphine. What can I do to help her and what steps can I take to make sure she does wean herself off safely. I ...
2 answers • 17 Dec 2009
I was taking tramadol for five years. I took 300 mg daily. It made me calm, patient, and it kept my back from hurting all the time. BUT... after five ...
3 answers • 31 Aug 2011
I've been addicted to Ultam for 15 years. I quit taking Ultram (Tramadol) 10 days ago with the help of Suboxone Sublinguil Film. My first ...
2 answers • 18 Sep 2011
Tramadol - I am taking 50mg of tramado every 12 hours. I am having dizzy spells. Any suggestions or?
2 answers • 20 Jan 2013